MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 550; CARDIOPULMONARY BYPASS ON-LINE BLOOD GAS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 550; CARDIOPULMONARY BYPASS ON-LINE BLOOD GAS
Model Number 550AHCT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for a non-clinical activity, the blood parameter monitor (bpm) measured value was inaccurate.There was no patient involvement.
 
Additional Manufacturer Narrative
Per the manufacturer's subsidiary, the temperature in the room was around 20 degrees and the bpm temperature measurement value went higher and higher up to 40 degrees.The controlled temperature in the pseudo blood circuit was around 23 degrees while the measure temperature on the standard thermometer displayed 22.9 degrees and the bpm measured 30.8 degrees.The temperature was tested in the same condition and the value changed a few times before stabilizing.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) connected the blood parameter monitor (bpm) to lab use only (luo) testing equipment.The monitor was powered up and the erasable electronically programmable read only memory (eeprom) showed no critical errors.The pst observed the arterial bpm probe to fail temperature check during service mode testing as it issued an 'arterial temperature out of range' message.It was determined that the bpm did not meet specification.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.The service repair technician (srt) observed the arterial blood parameter monitor (bpm) probe to fail the temperature check during service mode testing.The arterial bpm probe passed intensity testing.The srt replaced the arterial bpm probe due to intermittent temperature failures.The unit operated to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 550
Common Device Name
CARDIOPULMONARY BYPASS ON-LINE BLOOD GAS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key16974113
Report Number1828100-2023-00146
Device Sequence Number20457920
Product Code DRY
UDI-Device Identifier00886799001790
UDI-Public(01)00886799001790(11)190423
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number550AHCT
Device Catalogue Number550AHCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/02/2023
07/21/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date06/23/2023
07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown